Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 130, NWS Austin/San Antonio, TX

August 21, 2009Gonzales County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 21, 2009, 9:12 PM CDT for Gonzales County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2009, 9:12 PM CDT (02:12 UTC)
Expired
Aug 21, 2009, 10:00 PM CDT
In force
48 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

County Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 6:41 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Aug 21, 6:41 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
641 PM CDT FRI AUG 21 2009

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
ISOLATED CONVECTION CENTERED ROUGHLY ALONG A SJT-AUS-GLS AXIS
WILL MOVE TOWARD THE I-10 CORRIDOR THROUGH 03Z, BUT SHOULD BE
WEAKENING BY THAT TIME. LATEST NAM/RUC RUNS KEEP ACTIVITY
LINGERING LATER INTO THE EVENING, SO WILL INTRODUCE SOME A CB
CLOUD GROUP FOR SAT/SSF TERMINALS. ABUNDANT DEBRIS CLOUDS FROM THIS
CONVECTION WILL REMAIN OVER THE AREA AND SPILL IN FROM ADDITIONAL
CONVECTION FROM THE WEST. THIS WILL AGAIN DISRUPT THE FORMATION OF
LOW LEVEL CEILINGS THAT WILL TRY TO FORM IN THE 09Z-15Z WINDOW.
WHILE RAIN CHANCES REMAIN VERY LOW FOR SATURDAY, SOME ISOLATED CB
GROUPS WERE CONSIDERED FOR LATE IN THE DAY AS THE NAM MODEL
FORECAST MOISTURE AXIS AND RIDGE POSITIONING LOOKS VERY
COMPARABLE TO THAT OF THIS AFTERNOON. SATURDAY WINDS FORECAST FOR
THE I-35 TERMINALS IS ALSO BIT LIGHTER AND MORE EASTERLY IN
DIRECTION THAN SUGGESTED BY GUIDANCE NUMBERS.

&&

.PREV DISCUSSION... /ISSUED 252 PM CDT FRI AUG 21 2009/

DISCUSSION...
A WEAK BOUNDARY OVER CENTRAL TEXAS..A FOCUS OF THIS AFTERNOONS
WITHERING CONVECTION, MAY PROPAGATE INTO NORTHERN CWA THIS EVENING
BUT RIDGING ALOFT WILL LIMIT FUTURE DEVELOPMENT. ONLY ISOLATED
EVENING STORMS FORECAST ROUGHLY NORTHEAST OF A LINE FROM MOUNTAIN
HOME TO CUERO. HOT TOMORROW AND SUNDAY AS RIDGE ALOFT SETTLES IN.
DEEP EASTERLIES WILL BEGIN ENTERING THE PICTURE MONDAY WITH
HEIGHTS ALOFT LOWERING AND HIGH TEMPERATURES A LITTLE LOWER THAN
WHAT THEY HAVE BEEN. BY WEDNESDAY, AN INVERTED TROUGH WILL PUSH
ASHORE BUT INITIALLY MAY ONLY AFFECT COASTAL AREAS. SEA BREEZE
CONVECTION MAY DEVELOP OVER THE EASTERN CWA THURSDAY AND FRIDAY AS
A WEAK LOW ALOFT MEANDERS OVER THE CENTRAL TEXAS GULF COAST
REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              78 102  78 101  75 /  10  -   10  10  10
AUSTIN BERGSTROM INTL AIRPORT  76 103  74 102  74 /  10  -   10  10  10
NEW BRAUNFELS MUNI AIRPORT     75 101  73 100  72 /  10  -   10  -   10
BURNET MUNI AIRPORT            76  99  75  99  75 /  10  -   10  -   10
DEL RIO INTL AIRPORT           79 103  79 104  77 /  -   -   -   -   -
GEORGETOWN MUNI AIRPORT        78 100  76 101  74 /  10  -   10  10  10
HONDO MUNI AIRPORT             76 101  75 100  73 /  -   -   -   -   -
SAN MARCOS MUNI AIRPORT        76 102  74 100  73 /  10  -   10  -   10
LA GRANGE - FAYETTE REGIONAL   77 100  73  98  72 /  20  -   10  10  10
SAN ANTONIO INTL AIRPORT       78 101  78 101  77 /  10  -   -   -   10
STINSON MUNI AIRPORT           77 102  76 102  74 /  -   -   -   -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11/18
Hazardous weather outlook, Aug 21, 5:26 AM CDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 AM CDT FRI AUG 21 2009

TXZ171>173-183>194-202>209-217>225-228-221030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
526 AM CDT FRI AUG 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 21, 7:58 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
758 PM CDT FRI AUG 21 2009

TXZ225-220200-
LAVACA-
758 PM CDT FRI AUG 21 2009

...A STRONG THUNDERSTORM WAS AFFECTING LAVACA COUNTY...

AT 758 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
6 MILES EAST OF SUBLIME...OR 14 MILES EAST OF HALLETTSVILLE...MOVING
SOUTHWEST AT 10 MPH.

PEOPLE IN LAVACA COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
EZZELL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Aug 21, 7:59 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 PM CDT FRI AUG 21 2009

TXZ208-209-223-220200-
CALDWELL-FAYETTE-GONZALES-
759 PM CDT FRI AUG 21 2009

...A STRONG THUNDERSTORM WAS AFFECTING CALDWELL...FAYETTE AND
GONZALES COUNTIES...

AT 758 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
8 MILES WEST OF WAELDER...OR 13 MILES NORTH OF GONZALES...MOVING
SOUTHWEST AT 10 MPH.

PEOPLE IN NORTHERN GONZALES...SOUTHEASTERN CALDWELL AND SOUTHWESTERN
FAYETTE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Aug 21, 8:34 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
834 PM CDT FRI AUG 21 2009

TXZ209-220230-
FAYETTE-
834 PM CDT FRI AUG 21 2009

...A STRONG THUNDERSTORM WAS AFFECTING FAYETTE COUNTY...

AT 834 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
NEAR ROUND TOP...OR 16 MILES EAST OF GIDDINGS...MOVING SOUTHWEST AT 5
MPH.

PEOPLE IN NORTHEASTERN FAYETTE COUNTY...INCLUDING THE FOLLOWING
LOCATIONS...ROUND TOP...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Aug 21, 8:38 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
838 PM CDT FRI AUG 21 2009

TXZ208-223>225-220230-
CALDWELL-DEWITT-GONZALES-LAVACA-
838 PM CDT FRI AUG 21 2009

...STRONG THUNDERSTORMS WERE AFFECTING CALDWELL...DEWITT...GONZALES
AND LAVACA COUNTIES...

AT 837 PM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF LULING TO 5 MILES
EAST OF YOAKUM...MOVING SOUTH AT 10 MPH.

PEOPLE IN GONZALES...NORTHEASTERN DEWITT...SOUTHERN CALDWELL AND
SOUTHWESTERN LAVACA COUNTIES...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 5:35 PM CDTSevere Thunderstorm WarningEWXBastrop, Travis55 min
Aug 22, 6:16 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis35 min
Aug 22, 6:18 PM CDTSevere Thunderstorm WarningEWXBurnet, Travis, Williamson42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.